Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 248, NWS Fort Worth, TX

April 30, 2000Cooke County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 30, 2000, 9:09 PM CDT for Cooke County, Texas. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Apr 30, 2000, 9:09 PM CDT (02:09 UTC)
Expired
Apr 30, 2000, 10:00 PM CDT
In force
51 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Cooke County, TX

What was reported inside it

TimeReportWhereRemark
Apr 30, 9:35 PM CDTHail 0.75Gainesville, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 30, 7:00 PM CDTTornado WatchSPC3 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 2.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2000-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2110 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2000-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 307 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2110 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
844 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
307 m²/s²
0-3 km storm-relative helicity
394 m²/s²
Significant tornado parameter
3.9
Supercell composite
30.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 010210
SVRFTW
TXC097-010300-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
909 PM CDT SUN APR 30 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COOKE COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 1000 PM CDT

* AT 909 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  A SEVERE THUNDERSTORM 7 MILES WEST OF MUENSTER...MOVING EAST AT
  35 MPH.  HAIL UP TO GOLFBALLS AND WINDS IN EXCESS OF 60 MPH CAN BE
  EXPECTED FROM THIS STORM.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MUENSTER AROUND 915 PM CDT
  GAINESVILLE AROUND 935 PM CDT

LAT...LON 3383 9747 3367 9746 3345 9745 3345 9696
          3384 9695

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 3:05 PM CDT, 6 hours 4 minutes earlier.

Area forecast discussion, Apr 30, 3:05 PM CDT, 6 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
305 PM CDT SUN APR 30 2000

SATELLITE IMAGERY AND LOCAL RADARS INDICATE CONVECTION SLOWLY
INCREASING IN COVERAGE ACROSS NORTHWEST TEXAS AND THE EASTERN TEXAS
PANHANDLE. ACTIVITY HAS FORMED IN REGION OF HIGHEST
INSTABILITY....AND BEST LOW LEVEL FORCING IN THE VICINITY OF SEVERAL
WELL DEFINED BOUNDARIES. EXPECT CONVECTION TO SPREAD EAST AND
SOUTHEAST THIS EVENING...AS BETTER UPPER LEVEL DIFFLUENT PATTERN
SPREADS ACROSS MUCH OF THE FORECAST AREA.

UNSETTLED PATTERNS TO CONTINUE THROUGH THE SHORT TERM PERIODS. UPPER
LEVEL LOW OVER NEW MEXICO IS FORECAST TO MOVE SLOWLY EAST THROUGH
THE SHORT TERM PERIODS. COLD FRONT FROM CENTRAL KANSAS TO THE
NORTHERN TEXAS PANHANDLE EXPECTED TO SLIDE SLOWLY SOUTH THROUGH THE
SHORT TERM PERIODS. EXACT LOCATION WILL LIKELY BE DETERMINED BY
MESOSCALE CONSIDERATIONS....EXPECT THE HEAVIEST PRECIPITATION ACROSS
AREAS NEAR THIS BOUNDARY.

MEDIUM RANGE MODEL OUTPUT VARIES GREATLY WITH THEIR POSITION WITH
THE CLOSED UPPER LOW. EXPECT THE LOW WILL HAVE SOME EASTWARD
PROGRESSION WITH TIME...AS WILL THE PRECIPITATION FOCUS.

FCSTID = 83
DFW   66  77  59  75 /  60  60  50  30
ACT   67  80  62  77 /  40  60  60  40

.FTW...CAUTION ON AREA LAKES TONIGHT WESTERN 2/3.

In the hours before

Special weather statement, Apr 30, 4:00 PM CDT, 5 hours 9 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-010500-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
400 PM CDT SUN APR 30 2000

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT FOR NORTHWEST SECTIONS OF NORTH CENTRAL TEXAS...GENERALLY
NORTHWEST OF A SHERMAN TO DALLAS TO CLEBURNE TO COMANCHE LINE.  THE
MODERATE RISK INCLUDES THE CITIES OF BOWIE...GAINESVILLE...DECATUR...
DENTON...BRECKENRIDGE...JACKSBORO...GRAHAM...WEATHERFORD...
EASTLAND...STEPHENVILLE...GRANBURY...AND THE DALLAS/FORT WORTH
METROPLEX.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT...EAST OF THE MODERATE RISK...AND GENERALLY WEST OF A LINE
FROM PARIS...TO CORSICANA...TO WACO...TO TEMPLE.  THE SLIGHT RISK
INCLUDES THE CITIES OF PARIS...BONHAM...MCKINNEY...GREENVILLE...
TERRELL...WAXAHACHIE...HILLSBORO...MERIDIAN...HAMILTON...LAMPASAS...
AND THE WACO/TEMPLE/KILLEEN METRO AREA.

THE MAIN THREATS FROM TODAY'S STORMS WILL BE FROM LARGE HAIL AND
DAMAGING WINDS.  A FEW SUPERCELL TORNADOES ARE POSSIBLE THIS
AFTERNOON AND EVENING...MAINLY IN THE MODERATE RISK AREA.  HEAVY
RAIN MAY BECOME A THREAT BY TONIGHT OVER NORTHWEST SECTIONS OF NORTH
TEXAS...AND ACROSS THE ENTIRE AREA MONDAY.

SEVERE THUNDERSTORMS HAVE DEVELOPED ACROSS WEST TEXAS...AND
TORNADO AND SEVERE THUNDERSTORM WARNINGS HAVE BEEN ISSUED FOR SOME
AREAS.  TO THE EAST OF THIS AREA...THUNDERSTORMS ARE DEVELOPING FROM
VERNON SOUTHWARD TO THROCKMORTON.  THESE STORMS WILL CONTINUE TO
DEVELOP...INTENSIFY...AND BECOME MORE WIDESPREAD THROUGH THE EVENING
WITH SOME STORMS BECOMING SEVERE.

THIS IS A DANGEROUS WEATHER SITUATION...AND RESIDENTS OF NORTH
TEXAS PLANNING OUTDOOR ACTIVITIES THIS AFTERNOON AND EVENING IN THE
MODERATE RISK AREA...SHOULD KEEP ABREAST OF THE LATEST WEATHER
DEVELOPMENTS.

IN ADDITION TO THE THREAT OF SEVERE STORMS...THERE IS A WINDw
ADVISORY THIS AFTERNOON FOR THE WESTERN TWO THIRDS OF NORTH CENTRAL
TEXAS. SOUTHEAST AND SOUTH WINDS OF 20 TO 30 MPH WILL CREATE
HAZARDOUS CONDITIONS ON LAKES AND FOR HIGH-PROFILE VEHICLES ON EAST-
WEST ORIENTED ROADS.
Local storm report, Apr 30, 8:17 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
817 PM CDT SUN APR 30 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0540 PM    2 W OLNEY                 TX   TORNADO
04/30/00   YOUNG                          REPORT OF ONE-HALF MILE
                                          WIDE TORNADO WEST OF
                                          OLNEY

0715 PM    OLNEY                     TX   1.00 INCH HAIL
04/30/00   YOUNG                          REPORTED BY GRAHAM FIRE
                                          DEPT.

0730 PM    1 S NEWCASTLE             TX   1.50 INCH HAIL
04/30/00   YOUNG                          SPOTTER REPORT OF HALF
                                          DOLLAR HAIL

0731 PM    1 NNE SOUTH BEND          TX   TORNADO
04/30/00   YOUNG                          SPOTTER REPORTED
                   O                       TORNADO ON THE GROUND
Local storm report, Apr 30, 8:22 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
822 PM CDT SUN APR 30 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0750 PM    9 NW JACKSBORO            TX   FLOOD
04/30/00   JACK                           SHERIFF'S OFFICE
                                          REPORTED HIGH WATER
                                          OVER THE ROAD ON FARM
                                          ROAD 2190

0815 PM    3 W JACKSBORO             TX   WIND DAMAGE
04/30/00   JACK                           JACKSBORO FIRE DEPARTMENT                                            REPORTED HIGH WINDS HAVE                                             DOWNED NUMEROUS LARGE                                                TREES OVER THE ROADWAY

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 7:05 PM CDTTornado WarningFWDJack55 min
Apr 30, 7:15 PM CDTTornado WarningFWDYoung30 min
Apr 30, 7:23 PM CDTSevere Thunderstorm WarningFWDStephens67 min
Apr 30, 7:35 PM CDTFlash Flood WarningFWDJack, Young3 hr
Apr 30, 7:46 PM CDTSevere Thunderstorm WarningFWDYoung44 min
Apr 30, 7:56 PM CDTTornado WarningFWDJack64 min
Apr 30, 8:08 PM CDTSevere Thunderstorm WarningFWDEastland67 min
Apr 30, 8:26 PM CDTSevere Thunderstorm WarningFWDStephens64 min
Apr 30, 8:30 PM CDTSevere Thunderstorm WarningFWDMontague60 min
Apr 30, 8:37 PM CDTSevere Thunderstorm WarningFWDPalo Pinto53 min
Apr 30, 8:44 PM CDTSevere Thunderstorm WarningFWDEastland61 min
Apr 30, 8:52 PM CDTSevere Thunderstorm WarningFWDWise53 min
Apr 30, 9:53 PM CDTSevere Thunderstorm WarningFWDErath67 min
Apr 30, 9:59 PM CDTSevere Thunderstorm WarningFWDCrane4 hr
Apr 30, 10:37 PM CDTSevere Thunderstorm WarningFWDTarrant53 min
Apr 30, 10:43 PM CDTFlash Flood WarningFWDCollin, Denton, Parker, Tarrant2 hr
Apr 30, 10:45 PM CDTSevere Thunderstorm WarningFWDHood, Somervell45 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.